My ENT doctor diagnosed me with LPR (Laryngopharyngeal Reflux) a few years ago to treat a vocal nodule.He first prescribed Nexium, but my insurance would not pay for it until I tried something else first. We then went to Prilosec (40mg 2x per day). This is a very high dosage, and it started causing abdominal pains in my gall bladder region. After numerous tests, I was told my gall bladder needed to be removed, but the surgeon couldn't justify taking a body part out since the pain was not consistent or severe. Even though my gastoenterologist said high doses of Prilosec or any PPI drug could cause abdominal pain, my ENT brushed this notion off since he had never had a patient tell him that. When I stopped the Prilosec the pains stopped, and I hardly ever have it now. I was the one who pushed the issue of changing to another drug, since I felt the Prilosec caused the pain, and also my vocal nodule did not get any better... and I still had the terrible hoarseness. This is when I started the Dexilant taking 1 60mg tab of Dexilant per day. Nothing has improved at all, and he bumped the dosage about 6 weeks ago to 2 60mg tabs 2x per day (120mg). Since being on the Dexilant, my vocal problems have only become worse. I can no longer sing at all. Extreme hoarseness is a side effect of this drug, but my ENT just brushes it off saying he has never had any patient tell him that before. Has anyone else experienced this? If so, did it go away after stopping Dexilant, or what alternate treatment did you pursue?
I was taking prilosec twice a day regardless of my diet. i eliminated citrus,tomato dairy spicy foods, I got a slant pillow for my bed as I usually had to sleep sitting up and nothing made a difference if I stopped the prilosec. I was recommended by my herbalist to start taking "Aloe Life"Herbal aloe "Stomach Plus Formula". I took it 3 times a day for 3 weeks and stopped the prilosec. I then tapered the Herbal aloe off and only take it maybe once every two days. I sleep like a baby. No sore throats,endless burping, chest pain. it is really a miracle cure for me. It is a liquid, a little strange to taste but worth anything.I DO NOT work for this company!I am a retired 69 year old woman who was told by my medical doctor that due to my age it was something I would have to put up with for the rest of my life.I was concerned about the side effects of Prilosec and that was why I searched around for an alternative
- Nexium Information for Consumers
- Nexium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nexium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Feb 2011 • 2 answers
Posted 28 Jun 2011 • 1 answer
Posted 16 Mar 2012 • 4 answers
Posted 3 Jul 2013 • 1 answer
Posted 19 Jul 2013 • 2 answers